Alert archive / Maine / Wind Advisories in 2005
Wind Advisory 2, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Oct 22, 2005, 3:35 PM EDT for 4 counties in Maine. It took effect at Oct 23, 2005, 5:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2005, 3:35 PM EDT (19:35 UTC)
- In effect from
- Oct 23, 2005, 5:00 AM EDT
- Expired
- Oct 23, 2005, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KGYX 221935 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 335 PM EDT SAT OCT 22 2005 ...STRONG NORTHEAST WINDS ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING ALONG THE MID COAST OF MAINE... .LOW PRESSURE DEVELOPING ALONG THE MID ATLANTIC COAST THIS AFTERNOON WILL DEEPEN RAPIDLY AS IT MOVES NORTHEAST...REACHING A POSITION OFF THE MAINE COAST SUNDAY MORNING. AHEAD OF THE LOW...NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH LATE TONIGHT AND SUNDAY...WITH GUSTS TO 45 MPH. AS THE LOW PASSES LATE SUNDAY MORNING...WINDS WILL SHIFT TO THE NORTH AND SLOWLY DIMINISH. MEZ025>028-231000- /X.NEW.KGYX.WI.Y.0002.051023T0900Z-051023T1500Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST 335 PM EDT SAT OCT 22 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY. EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT...AND CONTINUE INTO SUNDAY MORNING. WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS...AS WELL AS SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HAYES
2 follow-up statements
000 WWUS71 KGYX 230030 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 830 PM EDT SAT OCT 22 2005 ...STRONG NORTHEAST WINDS ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING ALONG THE MID COAST OF MAINE... .LOW PRESSURE ALONG THE MID ATLANTIC COAST SATURDAY EVENING WILL DEEPEN RAPIDLY AS IT MOVES NORTHEAST...REACHING A POSITION OFF THE MAINE COAST SUNDAY MORNING. AHEAD OF THE LOW... NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH LATE TONIGHT AND SUNDAY...WITH GUSTS TO 45 MPH. AS THE LOW PASSES LATE SUNDAY MORNING...WINDS WILL SHIFT TO THE NORTH AND SLOWLY DIMINISH. MEZ025>028-230830- /X.CON.KGYX.WI.Y.0002.051023T0900Z-051023T1500Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST 830 PM EDT SAT OCT 22 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY... NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT AND CONTINUE INTO SUNDAY MORNING ALONG THE MID COAST OF MAINE. WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS...AS WELL AS SCATTERED POWER OUTAGES. STRONG AND GUSTY WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING LATE TONIGHT OR SUNDAY MORNING. $$
000 WWUS71 KGYX 230717 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT SUN OCT 23 2005 ...STRONG NORTHEAST WINDS ARE EXPECTED THIS MORNING ALONG THE MID COAST OF MAINE... .LOW PRESSURE OVER LONG ISLAND NEW YORK WILL MOVE TO THE GULF OF MAINE TODAY AND WILL CONTINUE TO DEEPEN RAPIDLY AS IT MOVES NORTHEAST. AHEAD OF THE LOW... NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING WITH GUSTS TO 45 MPH. AS THE LOW MOVES NORTHEAST OF THE REGION TODAY... WINDS WILL SHIFT TO THE NORTH AND SLOWLY DIMINISH. MEZ025>028-231500- /X.CON.KGYX.WI.Y.0002.051023T0900Z-051023T1500Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...WALDOBORO... BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...THOMASTON... BELFAST 317 AM EDT SUN OCT 23 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS...AS WELL AS SCATTERED POWER OUTAGES. STRONG AND GUSTY WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING LATE TONIGHT OR SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 22, 2:59 PM EDT, 36 minutes earlier.
Area forecast discussion, Oct 22, 2:59 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT SAT OCT 22 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
DEEPENING LOW PRESSURE ALONG THE MID ATLANTIC COAST WILL HAVE A
SIGNIFICANT IMPACT ON THE FORECAST AREA TONIGHT AND SUNDAY.
CURRENTLY...CLOUDS HAVE OVERSPREAD JUST ABOUT THE ENTIRE FORECAST
AREA AT THIS TIME. THE SURFACE RIDGE NOSING INTO THE EASTERN PORTION
OF THE FORECAST AREA HAS KEPT THE PRECIPITATION AT BAY...FOR THE
MOST PART. THE RAIN IS STARTING TO GET INTO THE CONNECTICUT RIVER
VALLEY...WHERE THE DRY AIR WAS FIRST TO EXIT. TEMPERATURES ARE IN
THE 40S FOR THE MOST PART.
THE DEVELOPING SURFACE LOW WILL COME CLOSE TO BOMBING DURING THE
NEXT 12 TO 18 HOURS. MOST MODELS ARE IN FAIR AGREEMENT...AND THE
SLIGHTLY SLOWER NAM WAS FAVORED. GIVEN THE AMOUNT OF CONVECTION
DEVELOPING IN THE INTENSE WARM AIR ADVECTION SOUTH OF LONG ISLAND...
FEELING HERE IS THAT QPF WILL BE HIGHER THAN MODEL FORECAST. THIS
IS DUE MAINLY TO THE FACT THAT THE RAIN WILL PROBABLY FALL HEAVILY
IN A 6 TO 8 HOUR PERIOD...FOLLOWING THE BEST LOW TO MID LEVEL
THERMAL RIBBON.
THE HEADWATER GUIDANCE IS LESS THAN 2 INCHES AT A FEW OF THE FLASHIER
RIVERS...AND THE GROUND IS STILL SATURATED. BASED ON THIS...A FLOOD
WATCH WILL BE RAISED FOR THE ENTIRE AREA. THIS IS BASED ON THE ASSUMPTION
OF A FAIRLY WIDESPREAD 1.5 TO 2.5 INCHES OF RAIN...WITH THE HIGHEST
AMOUNTS IN THE HEADWATERS OF THE PEMIGEWASSET AND SWIFT RIVERS.
AS MENTIONED EARLIER...THE AIRMASS IS DRY...AND THIS MEANS COLD THIS
TIME OF YEAR. THE TEMPERATURE AND DEW POINT ARE WELL BELOW FREEZING
AT MWN...AND THIS IS PROBABLY INDICATIVE OF THE ATMOSPHERE DESPITE
THE LOW LEVEL WARMTH. THE NAM IS FRIGHTENINGLY COLD IN THE COLUMN...AND
SUGGESTS THAT ELEVATIONS HIGHER THAN 1500 FEET COULD SEE SEVERAL
INCHES OF SNOW. THE RELATIVELY WARM BOUNDARY LAYER SHOULD NEGATE
THIS... BUT AN ISOTHERMAL SOUNDING COULD PRODUCE SNOW EVEN WITH A
WET BULB NEAR OR JUST ABOVE ZERO. BASED ON THIS...WILL MENTION
ACCUMULATIONS ABOVE 1000 FEET...KNOWING THAT LOWER LEVELS MAY SEE
VERY LITTLE BECAUSE OF THE WARM BOUNDARY LAYER. FOR NOW...WILL
START WITH 2 TO 4 INCHES OF SNOW IN THE HIGHER ELEVATIONS...BUT
HIGHER AMOUNTS ARE POSSIBLE.
FINALLY...BOTH THE NAM AND GFS SUGGEST WINDS AS HIGH AS 45 KNOTS
IN THE BOUNDARY LAYER FROM PORTLAND NORTH AND EAST. THIS IS PROBABLY
NOT OVERDONE SINCE THE LOW WILL STILL BE DEEPENING AND THE FORECAST
AREA DOES WELL IN A NORTHEAST FLOW. BASED ON THIS...WILL RAISE A
WIND ADVISORY FOR THE MID COAST...SINCE THIS AREA SHOULD HAVE THE
BEST CHANCE TO SEE WINDS GUST TO 45 MPH OR SO. FURTHER SOUTHWEST...
WILL MENTION GUSTS TO 40 MPH FOR NOW.
ON SUNDAY...THE SURFACE LOW PULLS AWAY AS THE THERMAL RIBBON LIFTS
NORTHEAST. THE HEAVIEST RAIN WILL TAPER TO LIGHT RAIN AND POSSIBLY
DRIZZLE DURING THE AFTERNOON...WITH A DRY PUNCH POSSIBLE ACROSS
THE SOUTHWEST ZONES IN THE AFTERNOON. PREFERRED THE COOLER NAM MOS
NUMBERS FOR HIGHS SUNDAY.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
QUITE THE MIXED BAG OF WEATHER FOR THE NEXT WEEK OR SO. LONG TERM
BEGINS WITH THE REMNANTS OF THE SUNDAY STORM EXITING REGION ON
MONDAY MORNING. HAVE KEPT SOME MENTION OF SNOW SUNDAY
NIGHT...ESPECIALLY OVER THE MOUNTAINS. HAVE KEPT ACCUMULATIONS
BETWEEN 1 AND 2 INCHES ABOVE 1000 FEET. AREA ONLY RECEIVES A BRIEF
RESPITE FROM THINGS AS REMNANTS OF HURRICANE WILMA BEGINS HER
ASSAULT ON THE NORTHEAST. THE 12Z GFS HAS INITIALIZED THE POSITION
OF THE LOW 25 MILES TOO FAR TO THE WEST. THIS MAY HAVE A LARGE
IMPACT ON TUESDAYS WEATHER. THE GFS HAS MOVED THE TRACK OF THE
SURFACE LOW MUCH FURTHER TO THE WEST...EVEN MORE THAN THE 25 MILE
INITIALIZATION ERROR WOULD PRODUCE. TO ACCOUNT FOR THIS...I HAVE
TEMPERED POPS...WINDS...AND SEAS A BIT AND WILL NOT COMPLETELY BUY
INTO THE GFS SOLUTION. HAVE TRENDED THE FORECAST TOWARD A STRONGER
STORM THOUGH. AS STORM ZIPS OFF TO THE NORTHEAST ON WEDNESDAY...A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL SET UP OVER NEW
ENGLAND. THE UPPER LEVEL TROUGH WILL REMAIN IN PLACE THROUGH
FRIDAY. SHORT WAVES MOVING AROUND THE LOW WILL KEEP A CHANCE OF
PRECIPITATION IN THE FORECAST. COOL TEMPERATURES AT NIGHT WILL
KEEP A CHANCE OF RAIN AND SNOW MIXED ABOVE 1000 FEET. UPPER LEVEL
LOW BEGINS TO MOVE OFF THE COAST ON SATURDAY.
&&
.AVIATION...
CONDITIONS WILL DROP FOR VFR TO MVFR FROM SOUTHWEST TO NORTHEAST
DURING THE EVENING WITH THE LOWER CLOUDS AND DEVELOPING RAIN.
EXPECT IFR CONDITIONS IN CLOUDS AND MVFR IN VISIBILITIES BETWEEN
04Z AND 15Z SUNDAY.
&&
.MARINE...
IN THE SHORT TERM...WINDS WILL RAPIDLY INCREASE BETWEEN 03Z AND
07Z TO GALE FORCE AS THE SURFACE LOW WINDS UP AND MOVES NORTHEAST.
MODEL SOUNDINGS SUGGEST 45 KNOTS AVAILABLE IN THE BOUNDARY LAYER
FOR GUSTS...AND STORM FORCE GUSTS ARE POSSIBLE. WINDS WILL DROP
BACK TO STRONG SMALL CRAFT WITH THE PASSAGE OF THE SURFACE LOW
LATER SUNDAY AFTERNOON.
LONG TERM...REMNANTS OF HURRICANE WILMA WILL BE THE FOCUS FOR
WEATHER OVER THE WATERS. THE 12Z GFS RUN INITIALIZED THE STORM 25
MILES TOO FAR TO THE WEST...AND BRINGS THE TRACK OF THE LOW MUCH
FURTHER WEST ON TUESDAY. EVEN IF THE ERRORS IN THE INITIALIZATION
ARE DISCOUNTED...SEAS WILL BE WELL ABOVE SMALL CRAFT ADVISORY ON
TUESDAY. WILL HAVE TO WAIT AND SEE A COUPLE OF MORE MODEL
RUNS...BUT GALE FORCE WINDS MAY ALSO BE PRESENT ON TUESDAY. HAVE
TEMPERED THE GFS A BIT...BUT TRENDED TOWARD A MUCH STRONGER SOLUTION.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ007>009-012>014-018>028 FROM MIDNIGHT
SUNDAY TO 8 PM SUNDAY.
...WIND ADVISORY FOR MEZ025>028 FROM 5 AM SUNDAY TO 11 AM SUNDAY.
NH...FLOOD WATCH FOR NHZ001>010-013-014 FROM MIDNIGHT SUNDAY TO 8
PM SUNDAY.
MARINE...GALE WARNING FOR ANZ150 FROM 8 PM SATURDAY TO 8 PM SUNDAY.
&&
SHORT TERM: HAYES
LONG TERM: POHLHazardous weather outlook, Oct 22, 3:17 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT SAT OCT 22 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-230730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EDT SAT OCT 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT 1-2 OF RAIN IS EXPECTED TONIGHT INTO SUNDAY WITH LOCALLY HIGHER AMOUNTS (UP TO 3) BY MIDDAY SUNDAY. SMALL RIVERS AND STREAMS WILL BE ON THE RISE. FOR NOW...IT APPEARS THIS IS A BORDERLINE SITUATION. STAY TUNED FOR UPDATES HOWEVER AS THIS IS A BORDERLINE FLOOD SITUATION. SOME SNOW MAY FALL IN THE HIGHEST PEAKS OF THE WHITE MOUNTAINS LATE TONIGHT AND EARLY SUNDAY. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS. IT IS POSSIBLE THAT WINDS MAY GUST TO STORM FORCE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE SATURDAY NIGHT OR SUNDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.